I've been using cream retin- A .025% for one month without presenting irritation or noticeable benefits. My skin's usually quite dry so I always apply a good amount of moisturizer following retin-A. My skin feels dry after applying the pasty formula but this is immediately corrected with the moisturizer. I am wondering if the lack of irritation could mean that I am using too low a strength to receive any benefits from the treatment or if the moisturizer is interfering with the effects of retinA
Could Retin- A .025% Be Too Weak for Me to See Results?
Doctor Answers (2)
Retin A dosage for optimal results
The best results with Retin A are achieved by starting with a low dose twice or three times a day and gradually increasing first the frequency to every night, then the strength.
Initially the skin gets a little more dry and flaky and may even be more pink than usual. However that usually subsides. If the irritation persists or increases, the dosage and frequency should be reduced.
A moisturizer can be used under the Retin A if even the lowest dose is irritating.
In my experience reaction to retin A depends on the skin type, how oily , thick the skin is. You still have a reaction, youme need to graduate to a higher concentration or use it twice daily. Wait before applying the moisturizer anoyt 3-5 min.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.